Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

On tetracycline and a retinoid for acne. Suggest some effective cure

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
have a 14 yo boy that has acne. On tetracycline and a retinoid. He is very active and on the wrestling team. After wrestling practice he gets a red rash across his chest. Rash is raised and looks a little waxy or shiny. It blanches, itches and goes away with topical steroids in a day or two. If untreated and he continues to wrestle it becomes very inflamed. Have tried different cloths, soaps .... Happened prior to him starting the acne meds and has not changed. any ideas for prevention?
Posted Fri, 2 Nov 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.

The problem you are describing can be cholinergic urticaria .It occurs due to release of Histamine in the body.It is provoked by sweating.That is why in your Son it may be appearing after while practicing.

Also If you can upload a photograph of the rash it would be very helpful to predict the condition.Photos can be uploaded by UPLOAD YOUR IMAGES on right side of this box.

Prevention of this type of rash can be done by taking a Non sedating antihistaminic tablet 30 minutes before beginning of practice.Such antihistaminics can be Levocetirizine ,fexofenadine, loratidine etc.

Hope this helps.

I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor